Electronic Journal of Probability
- Electron. J. Probab.
- Volume 24 (2019), paper no. 47, 38 pp.
Height and contour processes of Crump-Mode-Jagers forests (II): the Bellman–Harris universality class
Crump–Mode–Jagers (CMJ) trees generalize Galton–Watson trees by allowing individuals to live for an arbitrary duration and give birth at arbitrary times during their life-time. In this paper, we exhibit a simple condition under which the height and contour processes of CMJ forests belong to the universality class of Bellman–Harris processes. This condition formalizes an asymptotic independence between the chronological and genealogical structures. We show that it is satisfied by a large class of CMJ processes and in particular, quite surprisingly, by CMJ processes with a finite variance offspring distribution. Along the way, we prove a general tightness result.
Electron. J. Probab., Volume 24 (2019), paper no. 47, 38 pp.
Received: 3 September 2018
Accepted: 10 April 2019
First available in Project Euclid: 18 May 2019
Permanent link to this document
Digital Object Identifier
Mathematical Reviews number (MathSciNet)
Zentralblatt MATH identifier
Schertzer, Emmanuel; Simatos, Florian. Height and contour processes of Crump-Mode-Jagers forests (II): the Bellman–Harris universality class. Electron. J. Probab. 24 (2019), paper no. 47, 38 pp. doi:10.1214/19-EJP307. https://projecteuclid.org/euclid.ejp/1558145015